Martin, G.M., Nadarajah, K. and Poskitt, D.S. (2020) Issues in the estimation of mis-specified models of fractionally integrated processes. Journal of Econometrics, 215 (2). pp. 559-573. ISSN 0304-4076
Abstract
This short paper provides a comprehensive set of new theoretical results on the impact of mis-specifying the short run dynamics in fractionally integrated processes. We show that four alternative parametric estimators – frequency domain maximum likelihood, Whittle, time domain maximum likelihood and conditional sum of squares – converge to the same pseudo-true value under common mis-specification, and that they possess a common asymptotic distribution. The results are derived assuming the true data generating mechanism is a fractional linear process driven by a martingale difference innovation. A completely general parametric specification for the short run dynamics of the estimated (mis-specified) fractional model is considered, and with long memory, short memory and antipersistence in both the model and the data generating mechanism accommodated. The paper can be seen as extending an existing line of research on mis-specification in fractional models, important contributions to which have appeared in Journal of Econometrics. It also complements a range of existing asymptotic results on estimation in correctly specified fractional models. Open problems in the area are the subject of the final discussion.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2019 Elsevier B.V. This is an author produced version of a paper subsequently published in Journal of Econometrics. Uploaded in accordance with the publisher's self-archiving policy. Article available under the terms of the CC-BY-NC-ND licence (https://creativecommons.org/licenses/by-nc-nd/4.0/). |
Keywords: | Long memory models; ARFIMA; Pseudo-true parameter; Frequency domain estimators; Time domain estimators; Mis-specified short memory dynamics |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Social Sciences (Sheffield) > Department of Economics (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 21 Jan 2020 15:50 |
Last Modified: | 13 Nov 2021 01:38 |
Status: | Published |
Publisher: | Elsevier BV |
Refereed: | Yes |
Identification Number: | 10.1016/j.jeconom.2019.09.007 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:155883 |
Downloads
Filename: JE-2018341-1_GMKNDP (1).pdf
Licence: CC-BY-NC-ND 4.0
Filename: JE-2018341-1_Supplementary material_final.pdf
Licence: CC-BY-NC-ND 4.0